California, 2006Wildfire in California, June 19 to 25, 2006
June 19 to 25, 2006 · NWS LOX · 1 event in 1 county or zone
1 wildfire, as filed by the National Weather Service.
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Los Angeles, CA wrote its last area forecast discussion before the first event at Jun 19, 10:00 AM PST, 2 hours 18 minutes earlier.
Area forecast discussion, Jun 19, 10:00 AM PST, 2 hours 18 minutes before
SOUTHWEST CALIFORNIA AREA FORECAST DISCUSSION...UPDATED AVN
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
1100 AM PDT MON JUN 19 2006
.SHORT TERM...
MARINE LAYER NOT WELL BEHAVED THIS MORNING. THE EDDY DID NOT DEVELOP
AND AS A RESULT THE MARINE LAYER IS SETTLING AND NOT RISING. THE
1400 FOOT MARINE LAYER IS SLOWLY ADVECTING INLAND PUSHED BY THE 5.3
MB GRADIENT TO DAGGET...BUT NOWHERE NEAR AS FAST AS IT WOULD WITH AN
EDDY IN PLACE. IN FACT DENSE FOG HAS FORMED IN KSBA AS A RESULT OF
THE CLOUDS SINKING. THE CENTRAL COAST REMAINS VEXINGLY CLEAR WITH
SOME CLOUDS FROM LOMPOC TO BUELLTON...PERHAPS THE STRONG WINDS OVER
THE WATERS IS MIXING THINGS OUT...BUT THERE HAVE BEEN PLENTY OF
TIMES WHERE THAT DID NOT MATTER MUCH. ALSO SOME CLOUDS ARE SNAKING
THEIR WAY DOWN THE SALINAS RIVER VALLEY. KSNS CLOUD BASES ARE AT
1100 WHICH IS HIGH ENOUGH TO SPILL INTO KPRB. WILL MONITOR THAT.
MDLS INITIALIZED THE 00Z GRADIENT 3 MB TO STRONG SO THINK THAT THERE
WILL BE GOOD CLEARING TODAY EXCEPT MAYBE THE WEST COAST OF VTA
COUNTY THIS IS BETTER THEN EARLIER CLEARING TO THE BEACHES THINKING.
MORE OF A TROF OVERHEAD TUESDAY AND BETTER ONSHORE FLOW FORECAST SO
LOOK FOR A SLOWER CLEARING DAY AND MOSTLY LIKELY ONLY TO THE
BEACHES. WEDNESDAY LOOKS PRETTY TYPICAL JUNE WITH A SLIGHT TROF
OVERHEAD AND MODERATE ONSHORE FLOW AND SEE NO REASON NOT TO FORECAST
TYPICAL JUNE WEATHER WITH NIGHT THROUGH MORNING LOW CLOUDS AND FOG.
WITH 588 HGTS OVERHEAD THE INLAND AREA WILL NOT BE MUCH COOLER TODAY
THAN SUNDAY. COASTS AND VLYS WILL HAVE SIMILAR TEMPS DUE TO MARINE
INFLUENCE. TROF TUESDAY KNOCKS A FEW MORE DM FROM THE HGTS BUT NOT
MUCH AND INLAND TEMPS WILL FALL ONLY A DEGREE OR MAYBE TWO. COOLER
COASTS AND VALLEYS WITH A MORE EXTENSIVE AND STUBBORN MARINE REGIME.
A LITTLE WARMER EVERY WHERE WEDNESDAY AS HGTS CREEP UP AND MARINE
LAYER BURNS OFF A LITTLE QUICKER.
.LONG TERM...
THE TROF IS REPLACED BY A RIDGE FOR THE EXTENDED PERIOD. THIS WILL
SMOOSH THE MARINE LAYER SOME AND WARM THE INLAND AREAS. SAT AND SUN
PRESSURE GRADIENTS RELAX TO NEAR ZERO AND THIS WILL DECREASE THE
MARINE INFLUENCE AND ALLOW FOR A GOOD WARM UP WITH POSSIBLE TRIPLE
DIGITS IN THE VLYS AGAIN.
&&
.AVIATION...POSITION OF THE LOW LEVEL CYCLONIC CENTER WAS JUST W OF
SANTA CATALINA ISLAND THIS MORNING. CENTERED WAS SE FROM THE
PREVIOUS POSITION OF 24 AND 48 HOURS AGO AT THIS TIME. GOLETA AND
SAN FERNANDO LOW LEVEL PROFILER INDICATED A SLIGHTLY WEAKER
INVERSION AND LOWER CAPPING BASE THAN PREVIOUS TWO MORNINGS AND
PIREPS INDICATED CLOUD TOPS BETWEEN 2.1-2.4KFT AT THIS TIME.
MID/UPPER LEVEL TROUGH UPSTREAM WILL MOVE ASHORE THIS EVENING AND
MODERATE SW FLOW WILL PREVAIL. LOW LEVEL SOUNDING COOLS SLIGHTLY
THOUGH LOW CLOUDS WILL PERSIST. CIGS BASES WILL ASCEND SLIGHTLY AS
WILL THE CAPPING INVERSION AND EXPECT IMPROVED VIS RESTRICTIONS FROM
THIS MORNING. HAVE FOLLOWED SIMILAR TIMING WITH LOW CLOUDS
REDEVELOPING THOUGH CONFIDENCE IS LOWER THAN YESTERDAY AS THE TROUGH
UPSTREAM APPROACHES AND MOVES ASHORE THIS EVENING.
&&
.MARINE...SWELLS THAT ORIGINATED IN THE SOUTH PACIFIC LAST WEEK WILL
BEGIN TO ARRIVE ALONG EXPOSED SOUTH SHORES TODAY. THE SWELLS ARE
REMNANTS OF SEA HEIGHTS NEARLY 60 FEET THAT WERE GENERATED LAST
WEEK TUESDAY BY A DEEP LOW PRESSURE SYSTEM THAT DEVELOP BETWEEN NEW
ZEALAND AND SOUTH AMERICA. THE HIGH SURF WILL PEAK TUESDAY WITH
OCCASIONAL SURF AROUND 8 FEET FOR EXPOSED SOUTH FACING SHORES OF LA
AND VENTURA COUNTY AND AROUND 10 FEET FOR THE SOUTH SHORES OF THE
CHANNEL ISLANDS.
&&
.LOX WATCHES/WARNINGS/ADVISORIES...
SMALL CRAFT ADVISORY (SEE LAXCWFLOX).
HIGH SURF ADVISORY (SEE LAXCFWLOX).
HIGH RIP CURRENT RISK (SEE LAXSRFLOX).
&&
PUBLIC...RORKE
AVIATION...FORWOOD
Hazardous weather outlook, Jun 19, 5:00 AM PST, 7 hours 18 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
600 AM PDT MON JUN 19 2006
CAZ034>041-044>047-051>054-059-087-088-201300-
SAN LUIS OBISPO COUNTY CENTRAL COAST-
SANTA BARBARA COUNTY CENTRAL COAST-SANTA YNEZ VALLEY-
SAN LUIS OBISPO COUNTY INTERIOR VALLEYS-CUYAMA VALLEY-
SANTA BARBARA COUNTY SOUTH COAST-VENTURA COUNTY COAST-
LOS ANGELES COUNTY COAST INCLUDING DOWNTOWN LOS ANGELES-
VENTURA COUNTY INTERIOR VALLEYS-VENTURA COUNTY COASTAL VALLEYS-
SANTA MONICA MOUNTAINS RECREATIONAL AREA-
LOS ANGELES COUNTY VALLEYS-SAN LUIS OBISPO COUNTY MOUNTAINS-
SANTA BARBARA COUNTY MOUNTAINS-VENTURA COUNTY MOUNTAINS-
LOS ANGELES COUNTY MOUNTAINS EXCLUDING THE SANTA MONICA RANGE-
ANTELOPE VALLEY-CATALINA ISLAND-SANTA CLARITA VALLEY-
600 AM PDT MON JUN 19 2006
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWESTERN CALIFORNIA.
.DAY ONE... TODAY
HAZARDOUS SURF AND DANGEROUS RIP CURRENT WILL CREATE HAZARDOUS
CONDITIONS AT THE SHORELINE TODAY.
* HIGH SURF ADVISORY.........SEE WHUS46 KLOX - CFWLOX FOR DETAILS *
* HIGH RIP CURRENT RISK......SEE FZUS56 KLOX - SRFLOX FOR DETAILS *
.DAYS TWO THROUGH SEVEN... TUESDAY THROUGH SUNDAY
HAZARDOUS SURF AND DANGEROUS RIP CURRENT WILL CREATE HAZARDOUS
CONDITIONS AT THE SHORELINE TUESDAY AND WEDNESDAY...OTHERWISE
HAZARDOUS WEATHER IS NOT EXPECTED.
* HIGH SURF ADVISORY.........SEE WHUS46 KLOX - CFWLOX FOR DETAILS *
.SPOTTER INFORMATION STATEMENT...
WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
RORKE
Wildfire, P C Santa Barbara
- When
- June 19, 12:18 PM PST to June 25, 5:00 PM PST
- Where
- P C Santa Barbara forecast zone
- Reported by
- FIRE DEPT/RESCUE SQUAD
The Perkins Fire burned 15,043 acres in the mountains of Santa Barbara County. The fire was started when a metal shingle blew off a storage shed and hit a power line. The collision made a spark, starting the fire.
- Wildfire
- A fire burning in wildland vegetation, with its acreage and damage where known.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Hail and Damaging Winds in Maine, June 19, 20061 death · 50 kt wind · 16 events
- Heat in Oklahoma, June 19, 20061 death · 1 event
- Flash Flood and Hail in Indiana, June 19, 2006$149,000 · 2 in hail · 68 events
- Flash Flooding in Texas, June 19, 2006$3.3 million · 2 events
- Wildfire in Oregon, June 19 to 20, 20063 injured · $500,000 · 1 event
- Flash Flood in Louisiana, June 19, 2006$500,000 · 1 event
- Hail and Damaging Winds in Ohio, June 19, 2006$95,000 · 1 in hail · 32 events
- Flash Flood and Damaging Winds in Virginia, June 19, 2006$115,000 · 55 kt wind · 5 events
- Lightning Strikes in Indiana, June 19, 2006$80,000 · 2 events
- Hail and Damaging Wind in Michigan, June 19, 2006$75,000 · 1.25 in hail · 3 events
- Hail and Damaging Winds in Michigan, June 19, 2006$10,000 · 1.75 in hail · 40 events
- Flash Flood and Damaging Winds in Maryland, June 19, 2006$50,000 · 55 kt wind · 3 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5511866.